Alert archive / Nebraska / Flash Flood Watches in 2007

Flash Flood Watch 8, NWS North Platte, NE

June 17, 200719 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Jun 17, 2007, 9:18 AM MDT for 19 counties in Nebraska. It took effect at Jun 17, 2007, 5:00 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 9:18 AM MDT (15:18 UTC)
In effect from
Jun 17, 2007, 5:00 PM MDT
Expired
Jun 18, 2007, 6:00 AM MDT
In force
13 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 14 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLBF 171518
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 AM CDT SUN JUN 17 2007


NEZ005>010-022>029-035>037-056-057-172330-
/O.NEW.KLBF.FF.A.0008.070617T2300Z-070618T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-DEUEL-
KEITH-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...
TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA
1018 AM CDT SUN JUN 17 2007 /918 AM MDT SUN JUN 17 2007/

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA...
  SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND 
  WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTH CENTRAL NEBRASKA...BLAINE...BOYD...BROWN...EASTERN 
  CHERRY...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK...THOMAS 
  AND WHEELER. IN SOUTHWEST NEBRASKA...KEITH. IN THE EASTERN 
  PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. IN WEST CENTRAL 
  NEBRASKA...ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON.

* FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH MONDAY MORNING

* SUBTROPICAL MOISTURE WILL CONTINUE TO INCREASE TODAY AND
  TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
  PRODUCE VERY HEAVY RAINFALL OVERNIGHT. RAINFALL OF 2 TO 3 INCHES
  IS LIKELY IN MANY AREAS. ISOLATED TOTALS NEAR 5 INCHES COULD
  DEVELOP.

* THE POTENTIAL FOR FLOODING WILL BE ENHANCED BY RECENT HEAVY
  RAINFALL DURING THE PAST WEEK WHICH LEFT THE GROUND WET. IN MANY
  AREAS THE HEAVY RAIN IS EXPECTED AFTER DARK INCREASING THE RISK
  TO MOTORISTS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME FAVORABLE
FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH FLOODING.
FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CDC
3 follow-up statements
000 
WGUS63 KLBF 172039
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SUN JUN 17 2007

NEZ005>010-022>029-035>037-056-057-180845-
/O.CON.KLBF.FF.A.0008.070617T2300Z-070618T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-DEUEL-
KEITH-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...
TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA
339 PM CDT SUN JUN 17 2007 /239 PM MDT SUN JUN 17 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA...
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...
  BLAINE...BOYD...BROWN...EASTERN CHERRY...GARFIELD...HOLT...
  KEYA PAHA...LOUP...ROCK...THOMAS AND WHEELER. IN SOUTHWEST 
  NEBRASKA...KEITH. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL 
  AND GARDEN. IN WEST CENTRAL NEBRASKA...ARTHUR...GRANT...
  HOOKER...LOGAN AND MCPHERSON.

* THROUGH MONDAY MORNING

* SUBTROPICAL MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT.
  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND PRODUCE
  VERY HEAVY RAINFALL OVERNIGHT. RAINFALL OF 1 TO 3 INCHES IS
  LIKELY IN MANY AREAS. ISOLATED TOTALS NEAR 5 INCHES COULD
  DEVELOP.

* THE POTENTIAL FOR FLOODING WILL BE ENHANCED BY RECENT HEAVY
  RAINFALL DURING THE PAST WEEK WHICH LEFT THE GROUND WET. IN MANY
  AREAS THE HEAVY RAIN IS EXPECTED DEVELOP AFTER DARK INCREASING
  THE RISK TO MOTORISTS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME
FAVORABLE FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH
FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
CDC
000 
WGUS63 KLBF 180827
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 AM CDT MON JUN 18 2007

NEZ005-022>025-035>037-056-057-180930-
/O.CAN.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
DEUEL-KEITH-
INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS...
MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA
327 AM CDT MON JUN 18 2007 /227 AM MDT MON JUN 18 2007/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA...
SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST
CENTRAL NEBRASKA HAS BEEN CANCELED. RAINFALL HAS DIMINISHED AND
ADDITIONAL HEAVY RAIN IS NO LONGER EXPECTED.

$$

NEZ006>010-026>029-181200-
/O.CON.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
327 AM CDT MON JUN 18 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING 
  AREAS...BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA...
  LOUP...ROCK AND WHEELER.

* UNTIL 7 AM CDT THIS MORNING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS. WITH DEEP MOISTURE IN PLACE...LOCALLY HEAVY
  PERIODS OF RAIN ARE POSSIBLE.

* THE POTENTIAL FOR FLOODING HAS BEEN ENHANCED BY RECENT HEAVY
  RAINFALL DURING THE PAST WEEK WHICH HAS LEFT THE GROUND
  SATURATED. MOTORISTS THIS MORNING SHOULD BE AWARE OF THE
  POTENTIAL FOR LOCALIZED FLOODING OF AREA ROADS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME
FAVORABLE FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH
FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

JMC
000 
WGUS63 KLBF 181209
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 AM CDT MON JUN 18 2007


NEZ006>010-026>029-181315-
/O.EXP.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
709 AM CDT MON JUN 18 2007

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA HAS
EXPIRED. THE POTENTIAL FOR HEAVY RAIN HAS ENDED AS THE FRONT MOVED
OUT OF NORTH CENTRAL NEBRASKA. RADAR BASED ESTIMATES OF RAINFALL
TOTALS INDICATE THAT THE HEAVIEST RAIN WAS IN SOUTHWEST NEBRASKA
IN SOUTHERN GARDEN COUNTY AND PARTS OF ARTHUR...DEUEL AND KEITH
COUNTIES WHERE AMOUNTS MAY HAVE EXCEEDED TWO INCHES.

$$
SPRINGER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 3:06 AM MDT, 6 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 3:06 AM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 AM CDT SUN JUN 17 2007

.SYNOPSIS...
SURFACE LOW ACROSS W CENTRAL S DAKOTA WITH A STALLED WARM FRONT
ACROSS SOUTHERN S DAKOTA. TROF...DEVELOPING COLD FRONT FROM LO
INTO WY. UPPER LEVEL LOW MOVING ACROSS THE NORTHERN ROCKIES.

&&

.DISCUSSION...
UPPER LEVEL LOW TO TREK ACROSS NORTHERN STATES TODAY. THIS WILL
FINALLY PUSH COLD FRONT ACROSS THE FORECAST AREA TONIGHT. AHEAD
OF THE FRONT SOUTH WINDS ON THE GUSTY SIDE. INHERITED A WIND
ADVISORY FOR PORTIONS OF NORTH CENTRAL. 850 WINDS AROUND 50KTS
EARLY THIS MORN BEFORE DIMINISH TO AROUND 45KTS DURING THE
AFTERNOON AS FULL MIXING OCCURS WITH MOSTLY SUNNY SKIES. ONLY
ADJUSTMENT IS AN HOUR EARLIER TO THE START.

MEANWHILE PLENTY OF MOISTURE CONTINUES IN PLACE AHEAD OF THE COLD
FRONT...WITH A MAJOR CONCERN ON HEAVY RAIN POTENTIAL. MOVEMENT OF
THE STORMS SHOULD BE SOMEWHAT PROGRESSIVE WITH MODEL STORM MOTION
AROUND 20 MPH. ALTHOUGH RAIN RATES COULD BE VERY HIGH AS PW/S
ACROSS NORTH CENTRAL REACHING 1.50 TO 1.75...FFG STILL 1.5 INCHES
OR MORE AND MOVEMENT EXPECTED TO KEEP MOST OF THE AREA JUST UNDER
GUIDANCE VALUES. WILL DEFINITELY HAVE TO KEEP AN EYE ON THIS AS
MORNING MODELS MAY SLOW MOVEMENT OF STORMS AND INCREASE FLASH
FLOOD POTENTIAL WARRANTING A FF WATCH.

FRONT MAKES IT WAY THROUGH THE CWA BY MONDAY AFTERNOON WITH A
BRIEF COOL DOWN BEHIND THE COLD FRONT AS SURFACE HIGH BUILDS INTO
THE AREA. THEN AS HIGH PRESSURE SETTLES SOUTHEAST...RETURN FLOW
WILL ADVECT WARMER AIR AND A RETURN TO UPPER 50S AND LOWER 60S DEW
PTS. LATEST MODELS HAVE DEVELOPED A STRONGER...MORE AMPLIFIED
RIDGE ACROSS THE ROCKIES...SOUTHERN PLAINS FOR THE REMAINDER OF
THE WEEK. MEX GUIDANCE HAS ADDED 3 TO 8 DEGREES FOR HIGHS FROM
PREVIOUS RUNS...NOW ALL IN THE 90S. NOT CONVINCED OF THE NEW
SCENARIO...THUS WILL ONLY INCH PART OF THE EXTENDED UPWARD.

&&

.AVIATION...
WINDS SUBSIDE ACROSS THE REGION BY 2Z. MVFR CIGS THIS EVENING WITH
SHRA. KVTN COULD BRIEFLY GO IFR WITH CIGS BLW BKN010 IN -RA. VSBYS
GENERALLY VFR...ALTHOUGH A FEW HEAVIER SHRA COULD REDUCE TO MVFR AND
BRIEFLY IFR. AFTER 4Z EXPECTING VFR CIGS AND VSBYS THROUGH 18Z
FRIDAY. WINDS WILL BE MUCH LIGHTER ON FRIDAY...GENERALLY 10-15KT BY
AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON
FOR NEZ005>010-028-029.

&&

MASEK/JRS
Hazardous weather outlook, Jun 17, 4:34 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 AM CDT SUN JUN 17 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-181045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
534 AM CDT SUN JUN 17 2007 /434 AM MDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WIND IS EXPECTED IN NORTH CENTRAL NEBRASKA TODAY AS A FRONT
MAKES ITS WAY INTO WESTERN NEBRASKA. THE WIND WILL BE SOUTH AT 30
TO 35 MPH WITH GUST EXCEEDING 45 MPH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
AND NORTHWEST NEBRASKA. AS THE FRONT MOVES INTO WESTERN AND NORTH
CENTRAL NEBRASKA...IT WILL CREATE THUNDERSTORMS IN THE HUMID
UNSTABLE AIR. WIND PROFILES WILL FAVOR ISOLATED SUPER CELL
DEVELOPMENT IN THE MOST UNSTABLE AIR. THE RISK AREA IS NORTH AND
WEST OF A LINE FROM BROKEN BOW TO IMPERIAL.

IF THE FRONT SLOWS DOWN OR STALLS...VERY HEAVY RAIN IS POSSIBLE IN
PARTS OF NORTH CENTRAL NEBRASKA. AT THIS TIME...IT APPEARS THAT
THE FRONT WILL PUSH THROUGH RATHER QUICKLY AND THE HEAVY RAIN WILL
NOT BE WIDESPREAD OR OF EXTENDED DURATION. HOWEVER...LOCALIZED
AMOUNTS OF AN INCH AND A HALF TO TWO INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE FRONT IS EXPECTED TO RETURN AS A WARM FRONT TUESDAY OR TUESDAY
NIGHT. THIS WILL BRING A CHANCE OF THUNDERSTORMS AGAIN TO THE
AREA. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

Nearby

Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.